Thunderstorm Wind, Laclede
- When
- April 2, 2:00 PM CST
- Where
- Laclede County, 2 mi SE of Lebanon
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- EMERGENCY MANAGER
- Coordinates
- 37.667, -92.633
1 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Springfield, MO wrote its last area forecast discussion before the first event at Apr 2, 11:39 AM CST, 2 hours 21 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SPRINGFIELD MO 1239 PM CDT SUN APR 2 2006 ...UPDATED AVIATION DISCUSSION... .UPDATED...MESOSCALE DISCUSSION... AT 1600 UTC SURFACE LOW WAS CENTERED JUST SOUTHEAST OF LINCOLN NEBRASKA WITH A DRYLINE LINE ARCING SOUTHEAST THE SOUTHWARD ACROSS EASTERN KANSAS. DRYLINE JUST BEGINNING TO ENTER OUR WESTERN MOST CWA WITH LOW TO MID 60 DEWPOINTS NOW IN PLACE ACROSS MUCH OF OUR CWA. VISIBLE SATELLITE IMAGERY SHOWS THE BEGINNING OF SURFACE BASED CUMULUS FIELD DEVELOPING AHEAD OF THE DRYLINE FROM NE OK NORTHWARD ALONG THE KS/MO BORDER. MODIFIED 16Z RUC SOUNDING FOR JLN INDICATES A HEALTHY CAP IS STILL IN PLACE WITH AROUND 75 J/KG OF MLCINH...HOWEVER THE CINH IS WEAKENING AND CONTINUED HEATING AND MOISTENING OF THE BOUNDARY LAYER COMBINED WITH PERSISTENT CONVERGENCE ALONG THE DRYLINE SHOULD BE SUFFICIENT FOR THE CAP TO BREAK BY EARLY AFTERNOON. BEXT APPROXIMATION AT THIS TIME IS THAT CONVECTION WILL BEGIN TO DEVELOP IN OUR CWA BETWEEN 18-19Z SOMEWHERE ALONG OR POSSIBLY A BIT WEST OF HIGHWAY 65. DEEP LAYER SHEAR VECTORS ARE FAVORABLY ORIENTED WITH THE DRYLINE FOR CONVECTION TO REMAIN DISCRETE INITIALLY WITH VERY STRONG DEEP LAYER SHEAR FAVORING A QUICK EVOLUTION TO SUPERCELLS AFTER THUNDERSTORMS DEVELOP. WHILE CONDITIONS WILL BE VERY FAVORABLE FOR SUPERCELLS...THE TORNADO POTENTIAL IS BIT MORE PROBLEMATIC. SURFACE WINDS HAVE BEGUN TO VEER MORE AND THIS WILL CUT DOWN ON 0-1KM SHEAR WITH CONTINUED BOUNDARY LAYER MIXING THIS AFTERNOON ALSO REDUCING LOW LEVEL SHEAR. DESPITE THE MARGINAL 0-1KM SRH THIS AFTERNOON...MODESTLY LOW LCL HEIGHTS COMBINED WITH VERY STRONG DEEP LAYER SHEAR AND MODERATE INSTABILITY COULD BE ENOUGH FOR A COUPLE OF TORNADOES TO DEVELOP WITH ANY DISCRETE SUPERCELLS. BETTER TORNADO POTENTIAL TODAY WILL LIKELY EXIST WITH STORMS CROSSING THE WARM FRONT WHICH IS NOW OUT OF OUR CWA AND TORNADO POTENTIAL COULD ALSO INCREASE AFTER SUNSET AS WINDS BACK SLIGHTLY...HOWEVER BY SUNSET THUNDERSTORMS WILL LIKELY BE EAST OF OUR CWA. WE WILL BE LAUNCHING AN 18Z SOUNDING TODAY. IZZI && .DISCUSSION... SQUALL LINE FINALLY BEGINNING TO WEAKEN NOW AS IT MOVES INTO THE EASTERN HALF OF THE CWA. BACK EDGE OF PRECIP BAND ALMOST CLEARING SPRINGFIELD. PRECIP SHOULD CONTINUE TO MOVE NORTH AND EAST AND SKIES SHOULD BEGIN TO SCATTER OUT THIS MORNING. SETTING THE STAGE FOR THIS AFTERNOON. SURFACE LOW CURRENTLY IN SOUTH CENTRAL NEBRASKA WITH WARM FRONT EXTENDING SOUTHEAST FROM KANSAS CITY TO CAPE GIRARDEAU. ASSOCIATED SURFACE COLD FRONT SOUTH FROM WEST CENTRAL KANSAS THROUGH THE OKLAHOMA/TEXAS PANHANDLES. BY 18Z...SURFACE LOW SITUATED OVER SOUTHERN IOWA WITH TRAILING COLD FRONT THROUGH EASTERN KANSAS INTO CENTRAL OKLAHOMA. A POTENT VORTICITY CENTER WILL BE MOVING INTO EASTERN KANSAS BY 18Z AND INTO OUR CWA SHORTLY THERE AFTER. A FAIRLY STRONG 70-80KT JET ASSOCIATED WITH THE CENTER CUTS INTO SOUTHERN MISSOURI AND SHOULD PROVIDE GOOD EXHAUST FOR OUR STORMS THIS AFTERNOON. THE CWA STAYS IN THE WARM SECTOR OF THE LOW THROUGHOUT THE DAY WITH DEEP MOISTURE ADVECTION FROM THE SOUTH...MODEL SOUNDINGS FOR SGF AND JLN SHOWING CAPES UP TO 2700 J/KG WITH LITTLE OR NO ASSOCIATED CIN. IT WILL NOT TAKE MUCH TO GET THE CONVECTION GOING. WITH A GOOD 8-10 HOURS OF CLEARING SKIES...SURFACE HEATING AND INCREASED MOISTURE ADVECTION...CONVECTION SHOULD GET GOING SHORTLY AFTER THAT TIME. NAM SHOWING CAPES MAINTAINING 2500 J/KG OR BETTER THROUGH THE AFTERNOON FROM 925MB THROUGH 850MBS ACROSS THE CWA. SURFACE FRONT WILL APPROACH WESTERN CWA SHORTLY AFTER 18Z...THROUGH CENTRAL PORTIONS OF THE CWA...INCLUDING SPRINGFIELD AROUND 21Z AND THEN INTO THE EASTERN PART OF THE CWA BY 00Z. DEGREE OF LOW-LEVEL SHEAR ALONG WITH MOIST UNSTABLE AIRMASS SUGGESTS THAT A FEW TORNADOES WILL LIKELY OCCUR...WHICH COULD BE STRONG AND LONG-LIVED...ESPECIALLY ACROSS THE EASTERN HALF OF OUR CWA. ADDITIONALLY...LARGE HAIL AND LOCALLY DAMAGING WINDS ARE ALSO EXPECTED. A STRONG SECONDARY VORT TROUGH DIVES SOUTH FROM NEBRASKA AROUND THE BACK SIDE OF THE UPPER LOW AFTER 00Z THAT MAY ASSIST IN KEEPING THE CONVECTION GOING INTO THE LATE EVENING. FOR NOW THOUGH...BELIEVE MOST SEVERE WEATHER SHOULD SUBSIDE AFTER 00Z. WILL HAVE TO WATCH THIS FEATURE. SHOULD SEE NEAR TO SLIGHTLY COOLER THAN NORMAL TEMPERATURES ON MONDAY AND TUESDAY WITH CANADIAN HIGH EXPANDING ACROSS MUCH OF THE CENTRAL U.S. WILL NEED TO MONITOR FROST POTENTIAL TUESDAY MORNING WITH TEMPERATURES POSSIBLY FALLING INTO THE MID 30S OVER CENTRAL AND NORTHERN ZONES. AFTERWARDS WE SHOULD SEE ANOTHER DECENT WARMUP AS PROGRESSIVE UPPER FLOW PATTERN BRINGS ANOTHER STORM SYSTEM INTO THE THE AREA BY WEDNESDAY/THURSDAY. SEVERE WEATHER POTENTIAL LOOKS PRETTY DECENT FOR THE REGION BY THURSDAY AFTERNOON. GCC && .AVIATION... FOR THE 18Z KSGF/KJLN TAFS...DRYLINE CONTINUES TO MARCH EASTWARD AND IS THROUGH THE JLN AREA AND WILL MAKE IT THROUGH SGF BETWEEN 19-21Z. COULD SEE THUNDERSTORMS DEVELOP ALONG THE DRYLINE RIGHT AS ITS MOVING THROUGH SGF BUT PROBABILITIES ARE FAR TOO LOW TO INCLUDE ANY TS IN TAF AT THIS TIME. STRONG WINDS WILL CONTINUE THROUGH THE AFTERNOON WITH GUSTS OF 30-35KT POSSIBLE THIS AFTERNOON. WINDS WILL CONTINUE TO VEER FROM SW TO W THEN EVENTUALLY NW AFTER SUNRISE MONDAY. IZZI && .SGF WATCHES/WARNINGS/ADVISORIES... MO...NONE. KS...NONE. WFO SGF
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SPRINGFIELD MO
100 PM CDT SUN APR 2 2006
KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-031100-
BOURBON-CRAWFORD-CHEROKEE-BENTON-MORGAN-MILLER-MARIES-VERNON-
ST. CLAIR-HICKORY-CAMDEN-PULASKI-PHELPS-BARTON-CEDAR-POLK-DALLAS-
LACLEDE-TEXAS-DENT-JASPER-DADE-GREENE-WEBSTER-WRIGHT-NEWTON-
LAWRENCE-CHRISTIAN-DOUGLAS-HOWELL-SHANNON-MCDONALD-BARRY-STONE-
TANEY-OZARK-OREGON-
100 AM CDT SUN APR 2 2006
...SEVERE THUNDERSTORMS LIKELY THIS AFTERNOON OVER THE EASTERN
OZARKS...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE MISSOURI
OZARKS AND EXTREME SOUTHEAST KANSAS.
.DAY ONE...THIS AFTERNOON AND TONIGHT.
WEATHER HAZARDS EXPECTED:
SCATTERED TO NUMEROUS THUNDERSTORMS...SOME MAY PRODUCE:
HAIL TO THE SIZE OF BASEBALLS.
DAMAGING WIND GUSTS OVER 60 MPH.
AND POSSIBLY A TORNADO OR TWO.
AREAS AFFECTED AND TIMING:
BETWEEN 2 PM AND 9 PM GENERALLY EAST OF HIGHWAY 65.
DISCUSSION:
A MOIST AND UNSTABLE AIRMASS IS IN PLACE ACROSS THE CENTRAL AND
EASTERN OZARKS AHEAD OF AN ADVANCING DRYLINE. AS THE DRYLINE MOVES
EASTWARD ACROSS THE OUTLOOK AREA THIS AFTERNOON...SCATTERED
THUNDERSTORMS ARE EXPECTED TO RAPIDLY DEVELOP BETWEEN 2 AND 3 PM
ALONG OR JUST EAST OF HIGHWAY 65. GIVEN THE MODERATE INSTABILITY
AND STRONG WINDS ALOFT THUNDERSTORMS WILL LIKELY BECOME SEVERE
QUICKLY...WITH ISOLATED SUPERCELLS POSSIBLE. THE PRIMARY SEVERE
WEATHER THREAT WILL BE LARGE HAIL...POSSIBLY AS LARGE AS GOLF BALL
TO BASEBALL SIZE. IN ADDITION TO LARGE HAIL...SOME POTENTIAL DOES
EXIST FOR A TORNADO OR TWO THIS AFTERNOON...ESPECIALLY TO THE EAST
OF AN OSAGE BEACH TO AVA LINE.
BEHIND THE DRYLINE WINDS WILL SHIFT TO THE WEST THIS AFTERNOON
OVER WESTERN PORTIONS OF THE OUTLOOK AREA WITH WINDS GUSTING TO
BETWEEN 30 AND 40 MPH.
.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.
THUNDERSTORMS ARE EXPECTED WEDNESDAY INTO THURSDAY...WITH ANOTHER
CHANCE FOR SEVERE THUNDERSTORMS THURSDAY.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION MAY BE NEEDED WEST OF AN AVA TO OSAGE BEACH
LINE BETWEEN 2 PM AND 4 PM...WITH SPOTTER ACTIVATION LIKELY TO THE
EAST OF THERE AFTER 3 PM.
&&
THIS PRODUCT IS NOW AVAILABLE IN GRAPHICAL FORMAT...ALONG WITH
OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION...AT
HTTP://WWW.CRH.NOAA.GOV/SGF(ALL LOWERCASE)
GI/MMTPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
249 PM CDT SUN APR 02 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0249 PM HAIL 1 SSW SPRINGFIELD 37.18N 93.29W
04/02/2006 E0.25 INCH GREENE MO PUBLIC
PUBLIC REPORTED PEA HAIL IN THE CITY
&&
LDOOLEYPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
251 PM CDT SUN APR 02 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0240 PM TSTM WND DMG HIGHLANDVILLE 36.93N 93.28W
04/02/2006 CHRISTIAN MO LAW ENFORCEMENT
POWERLINES DOWN WITH PENNY HAIL
&&
LDOOLEYPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
252 PM CDT SUN APR 02 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0245 PM HAIL OZARK 37.02N 93.21W
04/02/2006 E1.00 INCH CHRISTIAN MO NWS EMPLOYEE
QUARTER HAIL IN OZARK
&&
LDOOLEYPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
253 PM CDT SUN APR 02 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0245 PM HAIL 1 S OZARK 37.01N 93.21W
04/02/2006 E1.75 INCH CHRISTIAN MO AMATEUR RADIO
GOLF BALL SIZE HAIL REPORTED TO AMATEUR RADIO
&&
LDOOLEYPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
256 PM CDT SUN APR 02 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0245 PM HAIL STRAFFORD 37.27N 93.12W
04/02/2006 E1.00 INCH GREENE MO AMATEUR RADIO
QUARTER HAIL REPORTED AT MILE MARKER 86 ON HIGHWAY 44
&&
LDOOLEYPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
258 PM CDT SUN APR 02 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0257 PM HAIL 1 S OZARK 37.01N 93.21W
04/02/2006 E1.00 INCH CHRISTIAN MO PUBLIC
QUARTER HAIL IN OZARK
&&
LDOOLEYThe Springfield radar (KSGF), 83 km away, was scanning. The volume nearest the first event began at 20:01 UTC.
1 thunderstorm wind. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Missouri in 2006Every state in 2006This day in weather historyWarnings in Missouri, April 2006
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5503395.